Life sciences · Journal article
Cureus · October 30, 2026
No summary has been generated for this record yet. What follows is drawn from its source metadata only.
Journal article.
No findings were extractable from the material analysed.
Safety was not reported in the material analysed. Check the source before drawing any conclusion about harm.
The source did not state who this applies to in practice.
Graded across the dimensions that decide whether you should act, each from what the source actually supports. There is no single score, and where a dimension was not assessed it says so.
This record has not been graded across any dimension yet. Treat the label above as provisional and read the source.
What is missing. This record has no bottom line, key findings, reported figures, evidence dimensions. That is a gap in the analysis, not a judgement about the study.
Ivermectin is a semi-synthetic antiparasitic medication approved by the United States Food and Drug Administration (FDA) for treatment of several parasitic infections in humans.Although well tolerated at therapeutic doses, ivermectin toxicity can occur with supratherapeutic exposure and is characterized primarily by gastrointestinal distress, confusion, ataxia, weakness, hypotension, seizures, coma, and in severe cases, death.Ivermectin is primarily metabolized by cytochrome P450 3A4 (CYP3A4), and inhibition of this enzyme can increase serum drug concentrations and the risk of toxicity.We report the case of a 49year-old man who presented to the emergency department (ED) with altered mental status and seizure-like activity, found to be self-treating colorectal cancer with ivermectin as well as numerous supplements and off-label prescription medications obtained online, the majority of which were known inhibitors of CYP3A4.The patient was admitted to the hospital and remained encephalopathic with gradual improvement in mentation and complete resolution of seizure-like activity over several weeks before being discharged to inpatient rehabilitation.Despite near-therapeutic daily dosing, the combination of chronic exposure and multiple CYP3A4 inhibitors likely led to sustained supratherapeutic ivermectin levels and prolonged encephalopathy.This case underscores the risk of severe drug toxicity from internet-promoted alternative cancer regimens and highlights the need for meticulous documentation of nonprescribed therapies in patients with unexplained neurologic presentations.